Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 21, NWS Jackson, MS

February 11, 2024Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 11, 2024, 8:28 PM CST for Noxubee County, Mississippi. It took effect at Feb 12, 2024, 6:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Feb 11, 2024, 8:28 PM CST (02:28 UTC)
In effect from
Feb 12, 2024, 6:00 PM CST
Expired
Feb 12, 2024, 8:18 AM CST
In force
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 25.30 ft at Feb 13, 2024, 12:00 AM CST.

actionminormoderate10203002/1202/13
Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

207 
WGUS44 KJAN 120228
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
828 PM CST Sun Feb 11 2024

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...

  Noxubee River At Macon affecting Noxubee County.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Monday morning at 830 AM CST.

&&

MSC103-121430-
/O.NEW.KJAN.FL.W.0021.240213T0000Z-240213T1800Z/
/MCNM6.1.ER.240213T0000Z.240213T0000Z.240213T0000Z.NO/
828 PM CST Sun Feb 11 2024

...FLOOD WARNING IN EFFECT FROM MONDAY EVENING TO EARLY TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Noxubee River at Macon.

* WHEN...From Monday evening to early Tuesday afternoon.

* IMPACTS...At 28.0 feet, Cattle grazing land downstream of highway 
  45 on the left side begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Sunday the stage was 20.5 feet.
  - Forecast...The river is expected to rise to a crest of 28
    feet tomorrow evening.
  - Flood stage is 28 feet.
  - http://www.weather.gov/safety/flood

&&

             Fld   Observed           Forecasts (6 pm CST)     
Location     Stg   Stg   Day/Time     Mon   Tue   Wed          

Noxubee River
Macon        28.0  20.5  Sun 8 pm CST 28.0  25.2  20.9         


&&

LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845


$$

LP
1 follow-up statement
451 
WGUS84 KJAN 121418
FLSJAN

Flood Statement
National Weather Service Jackson MS
818 AM CST Mon Feb 12 2024

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Noxubee River At Macon affecting Noxubee County.



MSC103-121530-
/O.CAN.KJAN.FL.W.0021.240213T0000Z-240212T1418Z/
/MCNM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 AM CST Mon Feb 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Noxubee River At Macon.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Monday the stage was 23.9 feet.
  - Forecast...The river is expected to rise to a crest of 27.4
    feet tomorrow morning.


&&

             Fld   Observed           Forecasts (6 am CST)     
Location     Stg   Stg   Day/Time     Tue   Wed   Thu          

Noxubee River
Macon        28.0  23.9  Mon 8 am CST 27.4  25.0  20.9         


&&

LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845


$$

SW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:53 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 11, 5:53 PM CST, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
553 PM CST Sun Feb 11 2024

...New AVIATION...

.DISCUSSION...
Issued at 346 PM CST Sun Feb 11 2024

Tonight through Saturday night: Severe storms are expected across
the CWA this afternoon and evening. The most intense storms are
expected along and south of a line from Winnsboro, Louisiana to De
Kalb in Kemper County Mississippi where damaging wind gusts, large
hail and a few strong tornadoes will be possible. Mid afternoon
radars showed a line of severe storms tracking east from the Highway
82 Corridor to well north of Interstate 20. This activity is
expected to hinder the development of additional severe storm
develop in its wake. Farther south though a surface low over the
east Texas/southwest Louisiana line is expected to track northeast
through Monday. This surface low was being supported by a closed low
as noted on mid afternoon satellite imagery/RAP analysis spinning
over the Texas panhandle. A warm front associated with the surface
low was noted on surface analysis near a line from Natchez to
Meridian. This warm front will try to push a little farther north
through this evening while the surface low rides along it. Storms
developing south of the warm front are expected to become focused
along the warm front to maximize potential for severe development.
In addition, locally heavy rain will also be possible with the
strongest storms and will fall over wet soils from previous rainfall
last several days. Some runoff issues should be expected and may
briefly lead to flooding of poor drainage and low lying areas.
Although the severe threat is expected to end before midnight
tonight the surface low will still be over our CWA and note shift
east of Mississippi along with its cold front until Monday morning.
This will end most of the significant rain however, light rain
chances will continue due to the closed low that will take until
Monday night to move far enough to the northeast of Mississippi to
end any chance of measurable precipitation. Cooler than normal
temperatures are expected Monday night through Tuesday night but
near normal temperatures are expected again Wednesday afternoon. Dry
weather is expected Monday night through Thursday night but rain
chances return from the southwest Friday as another low pressure
system approaches the region. Friday there will be a surface low in
the northwest Gulf that will help increase moisture over our area
while a strong cold front approaches from the central Plains. These
two features will form a squeeze play over our CWA Saturday
resulting in widespread rain followed by a return to dry weather and
cooler than normal temperatures Saturday night and Sunday. /22/

&&

.AVIATION...
(00Z TAFS)
Issued at 547 PM CST Sun Feb 11 2024

Local radars showed numerous TSRA across the area resulting in
IFR cigs across the northern half and a mix of MVFR/VFR cigs
across the southern half of the CWA. Poor flying conditions are
expected to continue through 16Z Mon as a center of low pressure
moves across the area MVFR/IFR conditions will prevail with
occasional VFR and LIFR conditions. After 16Z Monday cntrl and
southern TAF sites wl begin to improve. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  63  35  57 /  80  30   0   0
Meridian      58  68  37  59 /  90  70   0   0
Vicksburg     48  57  34  58 /  80  10   0   0
Hattiesburg   58  69  37  60 /  90  70   0   0
Natchez       48  57  35  59 /  70  10   0   0
Greenville    49  55  34  56 /  80  40   0   0
Greenwood     53  60  34  57 / 100  40  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/22/

In the hours before

Special weather statement, Feb 11, 6:16 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
616 PM CST Sun Feb 11 2024

LAZ024>026-120115-
Tensas LA-Concordia LA-Catahoula LA-
616 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA AND CENTRAL CATAHOULA PARISHES THROUGH 715 PM CST...

At 615 PM CST, Doppler radar was tracking a strong thunderstorm near
Mayna, or 7 miles south of Jonesville, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jonesville, Wildsville, and Frogmore around 620 PM CST.
  Ferriday around 625 PM CST.
  Clayton and Lee Bayou around 630 PM CST.
  Spokane around 635 PM CST.
  Cooter Point around 645 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana...and southwestern Mississippi.

&&

LAT...LON 3188 9160 3188 9158 3194 9151 3192 9147
      3178 9146 3175 9138 3174 9138 3132 9190
      3146 9201 3151 9201
TIME...MOT...LOC 0015Z 225DEG 52KT 3152 9184

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CR
Special weather statement, Feb 11, 7:05 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
705 PM CST Sun Feb 11 2024

MSZ045-051-120145-
Newton MS-Neshoba MS-
705 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NEWTON AND SOUTHERN
NESHOBA COUNTIES THROUGH 745 PM CST...

At 704 PM CST, Doppler radar was tracking a strong thunderstorm near
Conehatta, or 7 miles southwest of Union, moving northeast at 55 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Union, Decatur, Stratton, Little Rock, and Neshoba around 710 PM
  CST.
  Tucker, House, Bethsaida, and Herbert Springs around 715 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central and
east central Mississippi.

&&

LAT...LON 3238 8923 3258 8932 3279 8892 3248 8892
TIME...MOT...LOC 0104Z 237DEG 49KT 3250 8922

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

DB
Special weather statement, Feb 11, 7:49 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
749 PM CST Sun Feb 11 2024

MSZ048-053-054-059-120230-
Jefferson MS-Copiah MS-Hinds MS-Claiborne MS-
749 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CLAIBORNE...NORTHEASTERN
JEFFERSON...SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES
THROUGH 830 PM CST...

At 748 PM CST, Doppler radar was tracking a strong thunderstorm over
Hermanville, or 11 miles east of Port Gibson, moving northeast at 45
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Utica, Carpenter, Rocky Springs, and Reganton around 755 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central,
southwestern and west central Mississippi.

&&

LAT...LON 3175 9098 3186 9102 3215 9080 3216 9077
      3217 9077 3217 9078 3219 9076 3219 9075
      3221 9075 3221 9074 3222 9073 3215 9061
      3205 9054 3175 9086
TIME...MOT...LOC 0148Z 217DEG 41KT 3197 9079

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Feb 11, 7:52 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
752 PM CST Sun Feb 11 2024

MSZ054-055-120230-
Copiah MS-Simpson MS-
752 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIMPSON AND COPIAH
COUNTIES THROUGH 830 PM CST...

At 752 PM CST, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Crystal Springs, Hazlehurst, and Gallman around 755 PM CST.
  Hopewell around 800 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central and
southwestern Mississippi.

&&

LAT...LON 3170 9074 3182 9074 3184 9072 3189 9072
      3205 9054 3205 9009 3170 9045
TIME...MOT...LOC 0152Z 224DEG 39KT 3190 9040

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Feb 11, 7:56 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CST Sun Feb 11 2024

MSZ044-050-120245-
Scott MS-Leake MS-
756 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEAKE AND NORTHWESTERN
SCOTT COUNTIES THROUGH 845 PM CST...

At 756 PM CST, Doppler radar was tracking a strong thunderstorm over
Forkville, or 10 miles north of Morton, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Walnut Grove, Lena, Tuscola, and Ludlow around 800 PM CST.
  Carthage and Standing Pine around 805 PM CST.
  Redwater, Edinburg, and Madden around 815 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.

&&

LAT...LON 3238 8966 3244 8975 3251 8977 3283 8953
      3283 8932 3269 8932
TIME...MOT...LOC 0156Z 217DEG 51KT 3250 8965

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CR
Special weather statement, Feb 11, 8:18 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CST Sun Feb 11 2024

MSZ049-055-056-120315-
Smith MS-Rankin MS-Simpson MS-
818 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 915 PM CST...

At 818 PM CST, Doppler radar was tracking a strong thunderstorm near
Whites, or 9 miles south of Florence, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jackson, Florence, Braxton, Star, Monterey, and Piney Woods around
  825 PM CST.
  Cato around 830 PM CST.
  Johns around 835 PM CST.
  Polkville around 850 PM CST.
  Pelahatchie around 855 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.

&&

LAT...LON 3195 9020 3195 9019 3199 9021 3199 9022
      3201 9023 3202 9022 3202 9023 3209 9023
      3209 9024 3214 9024 3239 8981 3229 8973
      3222 8973 3222 8967 3216 8962 3193 9017
TIME...MOT...LOC 0218Z 239DEG 36KT 3202 9016

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 6:14 PM CSTSpecial Weather StatementJANRankin31 min
Feb 11, 6:21 PM CSTSevere Thunderstorm WarningJANLeake, Scott39 min
Feb 11, 6:45 PM CSTSevere Thunderstorm WarningJANAttala, Neshoba, Winston26 min
Feb 11, 7:03 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Warren3 hr
Feb 11, 7:05 PM CSTSpecial Weather StatementJANNeshoba40 min
Feb 11, 7:49 PM CSTSpecial Weather StatementJANClaiborne41 min
Feb 11, 7:52 PM CSTSpecial Weather StatementJANCopiah38 min
Feb 11, 7:56 PM CSTSpecial Weather StatementJANLeake49 min
Feb 11, 8:18 PM CSTSpecial Weather StatementJANRankin57 min
Feb 11, 8:37 PM CSTSpecial Weather StatementJANCopiah68 min
Feb 11, 9:03 PM CSTFlash Flood WarningJANCopiah, Hinds, Rankin, Scott, Simpson3 hr
Feb 11, 9:25 PM CSTSpecial Weather StatementJANAdams, Franklin65 min
Feb 11, 10:42 PM CSTSevere Thunderstorm Warning Considerable damage threatJANCovington, Forrest, Jones, Lamar, Marion36 min
Feb 11, 11:42 PM CSTFlash Flood WarningJANSimpson3 hr
Feb 11, 11:43 PM CSTSevere Thunderstorm WarningJANMarion30 min
Feb 12, 12:05 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar27 min
Feb 12, 12:11 AM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln34 min
Feb 12, 12:22 AM CSTSevere Thunderstorm WarningJANJones53 min
Feb 12, 12:38 AM CSTSevere Thunderstorm WarningJANClarke, Jasper82 min
Feb 12, 1:38 AM CSTRiver Flood WarningJANLeake4 days
Feb 12, 1:40 AM CSTSevere Thunderstorm WarningJANLamar, Marion65 min
Feb 12, 1:48 AM CSTRiver Flood WarningJANYazoo5 days
Feb 12, 2:09 AM CSTSevere Thunderstorm WarningJANForrest46 min
Feb 12, 2:24 AM CSTFlash Flood WarningJANClarke, Jasper, Jones2 hr
Feb 12, 3:21 AM CSTRiver Flood WarningJANMadison, Yazoo10 days
Feb 12, 8:06 AM CSTRiver Flood WarningJANHinds, Warren8 days
Feb 12, 8:08 AM CSTRiver Flood WarningJANCopiah, Simpson4 days
Feb 12, 11:14 AM CSTRiver Flood WarningJANNeshoba4 days
Feb 12, 11:14 AM CSTRiver Flood WarningJANLeake5 days
Feb 12, 11:28 AM CSTRiver Flood WarningJANLawrence5 days
Feb 12, 11:28 AM CSTRiver Flood WarningJANMarion24 hr

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.